| Catalog Number |
03.108.001 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The initial reporter is a j&j employee.Initial reporter postal: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that there was a defect in the guiding block.Before surgery, on (b)(6) 2022, a staff found that a guide wire could pass through the right hole of the guiding block while the guide wire got stuck in the left hole of the guiding block.Therefore, another guiding block was shipped as a substitute.The hospital requested thorough inspection before shipment.The same kind of event occurred at this hospital was reported in (b)(4).Since then, the hospital started to check guiding blocks before surgery.This report is for one (1) aiming block f/scr ø3.5 f/lcp paed-hippl.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects on the surface of the aiming block f/scr ø3.5 f/lcp paed-hippl, p/n: 03.108.001.A dimensional inspection was performed and met specifications.A functional test was unable to be performed since the mating device was not returned for examination.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the aiming block f/scr ø3.5 f/lcp paed-hippl, p/n: 03.108.001 would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, conforms.Dimensional inspection: conforming.Device history: part # 03.108.001, lot # 9073269, manufacturing site: werk bettlach, release to warehouse date: 12 sep 2014.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.